MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 12f amplatzer torqvue 45x45 delivery sheath was selected for a procedure on (b)(6) 2025.The device was prepared per ifu.The delivery sheath was placed on the guidewire; however, it was noted that delivery sheath could not be inserted into the patient.Upon inspection the dilator was split.The delivery sheath was replaced with a new 12f amplatzer torqvue 45x45 delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays in the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
It was reported that a split in delivery sheath dilator noted during procedure was reported.There were no adverse effects to the patient and the patient status was reported as stable.The dilator and sheath were returned to abbott and the investigation found that the tip of the dilator was noted to have a split cut damage.No other anomalies were found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the investigation findings, the dilator tip separation issue appears to be related to a potential product quality issue; therefore, an exception was initiated to further investigate this complaint.The primary root cause was related to the potential for medium density polyethylene and pebax to not homogeneously blend during melt processing.This potential relating to the material characteristics of the resin mix is the root cause of both the noted cracking and tearing.

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21276275
Report Number2135147-2025-00466
Device Sequence Number19748877
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)270228(10)10231670
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number10231670
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown